MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT IRELAND 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NELLCOR PURITAN BENNETT IRELAND 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code Device Inoperable (1663)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation the field service engineer (fse) evaluated the ventilator and found communications and unexpected hardware signal.The fse found fluid traces in the gui (graphic user interface).The fse removed the fluid traces and replaced gui (graphic user interface) pcb (printed circuit board) to resolve the issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during patient use, the pb840 ventilator experienced an audible and visual alarm and stopped ventilation.The ventilator generated an error code in the memory indicating an unexpected hardware signal.According to the ventilator logs, gui (graphic user interface) central processing unit (cpu) software stopped communicating with the bd (breath delivery) an error code was logged.The condition persisted causing a gui (graphic user interface) post (power on self test) to fail.The patient was removed from the ventilator and placed on an alternate ventilator.The patient was not harmed or injured as a result of the reported event.This event is being conservatively reported as the field service engineer reported that there was a loss of ventilation during the event; however, there is no evidence from the codes reported, service manual documentation on the code or the repair performed that ventilator would have stopped ventilation during this event.
 
Additional Manufacturer Narrative
The graphical user interface printed circuit board (xena ii gui pcb) was returned for failure investigation.The part was visually inspected and functionally tested with no anomalies observed.Conclusion: no fault found.There was no malfunction or product deficiency identified.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NELLCOR PURITAN BENNETT IRELAND
micheal collins rd mervue
galway
MDR Report Key7656867
Report Number8020893-2018-00290
Device Sequence Number11150487
Product Code CBK
UDI-Device Identifier10884521077188
UDI-Public10884521077188
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840220DRAC-GR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1